Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Marquette, MI

July 5, 2025Schoolcraft County, Michigan

NWS Marquette, MI issued this beach hazards statement at Jul 5, 2025, 4:07 AM EDT for Schoolcraft County, Michigan. It took effect at Jul 5, 2025, 4:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2025, 4:07 AM EDT (08:07 UTC)
In effect from
Jul 5, 2025, 4:00 PM EDT
Expired
Jul 6, 2025, 2:00 AM EDT
In force
10 hr
Issued by
NWS Marquette, MI

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1577 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WHUS43 KMQT 050807
CFWMQT

Coastal Hazard Message
National Weather Service Marquette MI
407 AM EDT Sat Jul 5 2025

MIZ014-060000-
/O.NEW.KMQT.BH.S.0008.250705T2000Z-250706T0600Z/
Southern Schoolcraft-
407 AM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

* WHAT...Dangerous swimming conditions are expected due to high 
  wave action and strong rip currents.

* WHERE...Southern Schoolcraft County.

* WHEN...From 4 PM EDT this afternoon through late tonight.

* IMPACTS...High wave action and dangerous currents will lead to 
  life threatening swimming conditions. Waves in rapid 
  succession can tire swimmers quickly.

* ADDITIONAL DETAILS...Current related fatalities and rescues in 
  the past have occurred due to similar wave conditions at 
  locations listed below:

For Southern Schoolcraft County: Near Lakeview Park and Seul
Choix Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 3:52 AM EDT, 15 minutes earlier. Its key messages:

  • Hot and humid conditions persist through this evening. Please practice necessary heat safety measures if you plan on participating in outdoor holiday weekend festivities.
  • Showers and thunderstorms move from west to east this afternoon into Sunday morning. Heavy downpours and lightning should be expected in these storms. Some storms could be strong to severe.
  • Stronger winds on the Great Lakes will result in dangerous swimming conditions in Schoolcraft County tonight and Sunday in Alger and Luce counties.
Area forecast discussion, Jul 5, 3:52 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
352 AM EDT Sat Jul 5 2025

.KEY MESSAGES...

- Hot and humid conditions persist through this evening. Please
  practice necessary heat safety measures if you plan on
  participating in outdoor holiday weekend festivities.

- Showers and thunderstorms move from west to east this
  afternoon into Sunday morning. Heavy downpours and lightning
  should be expected in these storms. Some storms could be
  strong to severe.

- Stronger winds on the Great Lakes will result in dangerous
  swimming conditions in Schoolcraft County tonight and Sunday
  in Alger and Luce counties.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 350 AM EDT Sat Jul 5 2025

Early morning GOES satellite imagery and RAP mesoanalysis reveal
Upper Michigan placed on the backside of a positively tilted upper
ridge extending east of the Upper Great Lakes. Upstream, troughing
just west of the Hudson Bay extends southward with an embedded
shortwave working into the High Plains and western MN. At the
surface, low pressure in N Ontario dips south into the MN/Dakotas
border as the weaker embedded wave reflects a wave sfc trough near
1008 mb. A cold front stretches along the same axis. Ahead of this
boundary, warm and moist SW flow is aiding in shower and
thunderstorms development across much of MN, currently reaching far
western Lake Superior. Temps across da Yoop have not been able to
cool much tonight as much of the western UP remains in the mid to
upper 70s (81 at CMX as of 3AM), only slighting dropping to the
upper 60s in the far east.

Luckily, relief from the heat and humidity is on the way, but we
will have to endure one more hot and humid afternoon. The
aforementioned upstream troughing and sfc cold front will slowly
meander east across the Upper Great Lakes this afternoon and
evening. Ahead of the front, warm and moist southerly flow will
allow temps to climb into the upper 80s across the central and
eastern UP, which coupled with dewpoints near 70 results in heat
indices reaching the low 90s. Those participating in outdoor holiday
weekend events should continue practicing heat safety measures.
Showers and thunderstorms ahead of the front will be knocking on the
far western UP's door by ~12z this morning before pressing into the
central counties ~18z, and eventually crossing into the eastern
third by 00z at the latest. Any organized thunderstorms could be
strong to severe as bulk shear reaches ~25-35 kts and available
instability climbs upwards of 1500-2000 j/kg. The biggest concern,
however, will be flash flooding. Anomalous moisture characterized by
PWATs near or exceeding 2" (in the 99th to Max of NAEFS PWAT
climatology), long skinny CAPE profiles noted in model soundings,
deep warm cloud layer >10k ft, and slow Corfidi vectors 5-15 kts all
point towards more hydro / flash flooding concerns. Storms will be
efficient rainfall producers, potentially dropping 2-3" where
training occurs. This is highlighted well by the latest 00z HREF
where 3hr PMM QPF values across the greater central UP exceed 2"
this evening.

Those with outdoor plans this afternoon and evening should stay
weather aware just in case precipitation or severe weather impacts
their plans. The system slowly inches through the region overnight,
with lingering precip across the east half Sunday morning.

Cooler overnight lows are expected behind the frontal passage,
generally falling to the 50s across the northern tier to low 60s
south.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 229 PM EDT Fri Jul 4 2025

Beginning Sunday, near zonal flow stretching across the Northern
Tier will be interrupted by a couple shortwaves. The first will move
through Upper Michigan Monday while high pressure at the surface
keeps the region mostly dry. The second follows Monday night into
Tuesday evening, potentially overlapping with a slowly moving frontal
boundary, which may support precipitation. Some deterministic
solutions suggest another wave may dip down into the region
Wednesday in the lee of upper level ridging across the Northern
Plains and central Canada. Afterwards, notable differences in
deterministic guidance packages in regards to the timing of the
eastward progression of the upstream ridge. This impacts the timing
and position of a closed upper level low dipping through Ontario,
perhaps into the Upper Great Lakes Thursday and the next system
dropping southeast out of the Canadian Rockies. Overall, this
provides for shower and thunderstorm potential, to some degree, most
days in this forecast period, with the best chances on Tuesday (20-
50%). At the moment, notable severe weather signals are not present,
or at least there isn't a consensus on any of these signals. Daytime
temperatures look to peak in the upper 60s to upper 70s on Sunday,
then the upper 70s to low 80s away from Lake Superior and upper 60s
to low 70s by Lake Superior each day thereafter. Overnight lows look
to fall into the 50s most days, except low 60s in southern Menominee
County and perhaps, some high 40s Sunday night in the interior.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 150 AM EDT Sat Jul 5 2025

VFR conditions (except perhaps some smoke from fireworks) prevail
tonight at all sites. Some LLWS will briefly impact the KCMX
vicinity until around 09Z. Showers arrive at all sites in the
morning to early afternoon hours of Saturday, with TSRA chances
ramping up at all sites in the afternoon. With the precip will come
lowered ceilings and thus lowered flight categories. IWD falls to
MVFR by 15Z and up to 25% chances of IFR or lower in the afternoon.
CMX is expected to fall to MVFR around 18Z but could as soon as 15Z
if the terminal experiences a heavier thundershower, with
conditions approaching IFR around 21Z. SAW will see MVFR
ceilings around 23Z with IFR expected after 00Z. Expect gusty
winds out of the southwest until a cold front pushes through
around 00Z, veering winds to be out of the northwest.

&&

.MARINE...
Issued at 350 AM EDT Sat Jul 5 2025

Elevated S to SW winds are expected to persist today before veering
NW late along a cold front. Additionally, this frontal boundary may
produce strong thunderstorms which may bring erratic winds,
lightning, and small hail. Strong N to NW winds will follow the
front late tonight into Sunday, with gusts generally up to 20-25kts.
Winds fall back into early next week.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.

&&

SHORT TERM...BW
LONG TERM...JTP
AVIATION...GS
MARINE...BW/LC
Hazardous weather outlook, Jul 5, 3:56 AM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
356 AM EDT Sat Jul 5 2025

MIZ001>007-009>014-084-085-060800-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
356 AM EDT Sat Jul 5 2025 /256 AM CDT Sat Jul 5 2025/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Today and Tonight

Hot and humid conditions persist through this evening. Please
practice necessary heat safety measures if you plan on
participating in outdoor holiday weekend festivities.

Showers and thunderstorms move from west to east this afternoon
into Sunday morning. Heavy downpours and lightning should be
expected in these storms. Some storms could be strong to severe.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-060800-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
356 AM EDT Sat Jul 5 2025 /256 AM CDT Sat Jul 5 2025/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Hot and humid conditions persist through this evening. Please
practice necessary heat safety measures if you plan on
participating in outdoor holiday weekend festivities.

Showers and thunderstorms move from west to east this afternoon
into Sunday morning. Heavy downpours and lightning should be
expected in these storms. Some storms could be strong to severe.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-060800-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
356 AM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

Hot and humid conditions persist through this evening. Please
practice necessary heat safety measures if you plan on
participating in outdoor holiday weekend festivities.

Showers and thunderstorms move from west to east this afternoon
into Sunday morning. Heavy downpours and lightning should be
expected in these storms. Some storms could be strong to severe.

Gusty south winds may create unsafe boating conditions. Please
see the latest Small Craft Caution for additional details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

BW

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:38 PM EDTMarine Dense Fog AdvisoryMQT17 hr
Jul 5, 2:38 PM EDTSmall Craft AdvisoryMQT29 hr
Jul 5, 5:26 PM EDTSpecial Marine WarningMQT64 min
Jul 5, 5:28 PM EDTSpecial Weather StatementMQTDelta, Menominee47 min
Jul 5, 5:34 PM EDTSpecial Marine WarningMQT56 min
Jul 5, 6:26 PM EDTSpecial Marine WarningMQT42 min
Jul 5, 6:58 PM EDTSpecial Marine WarningMQT28 min

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.